Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 78, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 7, 2018, 8:13 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 8:13 PM CDT (01:13 UTC)
- Expired
- Oct 7, 2018, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Grady County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.1
The text
As transmitted.
008
WGUS54 KOUN 080113
FFWOUN
OKC011-015-017-051-073-080445-
/O.NEW.KOUN.FF.W.0078.181008T0113Z-181008T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
813 PM CDT SUN OCT 7 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southwestern Kingfisher County in central Oklahoma...
Northwestern Grady County in central Oklahoma...
Northeastern Caddo County in southwestern Oklahoma...
Southeastern Blaine County in northwestern Oklahoma...
Canadian County in central Oklahoma...
* Until 1145 PM CDT.
* At 813 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one to two inches of rain
has already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
El Reno, Kingfisher, Hinton, Union City, Minco, Geary, Okarche,
Calumet, Bridgeport, Cogar, Concho and Cedar Lake.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3536 9789 3532 9810 3547 9848 3566 9834
3576 9829 3584 9785
$$
TLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 6:47 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 7, 6:47 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 647 PM CDT Sun Oct 7 2018 .DISCUSSION... && .AVIATION... Rain and thunderstorms will persist through Monday, more widespread over the western third of Oklahoma. IFR conditions in low ceilings are expected overnight north of a front in western and northern Oklahoma, with MVFR conditions in most other areas and continuing through the day Monday. && .PREV DISCUSSION... /issued 404 PM CDT Sun Oct 7 2018/ DISCUSSION... A slow moving warm front will continue to lift across Central Oklahoma, as an upper long wave trough will continue to approach from the west. Rain showers behind the warm front will remain more scattered through this evening across southeast into portions of central Oklahoma. However the meridional flow aloft across western Oklahoma will maintain widespread showers and isolated thunderstorms across our west and into northwest Oklahoma through this evening. There is sufficient instability and marginal shear for a few of the stronger storms to become severe, especially this evening as a low level jet increases. A marginal risk is in place across most of our area, with winds and flooding as the main hazards. Meanwhile, moisture from a strengthening tropical cyclone in the Gulf of Mexico will continue to increase across the southern plains for the next couple of days. The increasing moisture will be interacting with the aforementioned upper trough as it starts digging into our area early this week, maintaining periods of showers and thunderstorms through at least Tuesday night. Flooding will also be a hazard, with another 2-3 inches expected in addition to todays rainfall. A cold front will begin moving through late Thursday, ending the rain and bringing in much unseasonably cooler air for the rest of the seven day period. By Friday, an upper short wave will bring back chances for rain into Saturday. However at this point, the atmosphere is expected to remain stable enough to inhibit any thunderstorm development. The rain chances also remain low, as sufficient moisture return is in question. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 69 77 67 / 80 70 50 80 Hobart OK 73 68 75 63 / 80 80 80 90 Wichita Falls TX 80 70 80 68 / 80 70 60 80 Gage OK 63 59 72 56 / 80 80 80 80 Ponca City OK 70 67 80 68 / 80 80 50 80 Durant OK 82 70 82 70 / 80 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday evening for OKZ004>048-050>052. TX...Flood Watch through Tuesday evening for TXZ083>090. && 26/09/09
Hazardous weather outlook, Oct 7, 7:12 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 712 PM CDT Sun Oct 7 2018 OKZ004>048-050>052-TXZ083>090-082215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 712 PM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and scattered thunderstorms will continue across Oklahoma and northern Texas through Monday morning. Some of the storms could be severe through 10 PM Sunday. Damaging wind gusts up to 60 mph, hail up to the size of quarters, and very heavy rainfall are the hazards. A few funnel clouds or brief tornado are also possible with the strongest storms. .Heavy rain... Heavy rainfall is likely through tonight, which could cause flooding and flash flooding in some areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will continue across parts of Oklahoma and north Texas through Tuesday. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms could cause localized flooding. After a brief break, thunderstorm chances return late this week. .Heavy Rain... Widespread moderate to heavy rainfall is likely through Tuesday, which could lead to flooding and flash flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Oct 7, 6:05 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 605 PM CDT SUN OCT 7 2018 OKZ023-038-072330- Caddo OK-Comanche OK- 605 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Caddo and north central Comanche Counties Until 630 PM CDT.... AT 602 PM CDT, a strong thunderstorm was located over southeastern Fort Sill, moving north at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3456 9834 3459 9855 3491 9855 3487 9822 TIME...MOT...LOC 2302Z 189DEG 18KT 3465 9844 ..speg.
Local storm report, Oct 7, 6:27 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD 8 S ROOSEVELT 34.73N 99.02W
10/07/2018 KIOWA OK COUNTY OFFICIAL
FLOOD WATERS FLOWING OVER HWY 183.
&&
TLINDLEYLocal storm report, Oct 7, 6:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD 8 E ROOSEVELT 34.85N 98.88W
10/07/2018 KIOWA OK COUNTY OFFICIAL
FLOOD WATERS FLOWING OVER HWY 19. REPORTED BY ROOSEVELT
MAYOR.
&&
TLINDLEYSpecial weather statement, Oct 7, 6:32 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
632 PM CDT SUN OCT 7 2018
OKZ032-080000-
Hughes OK-
632 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Hughes County Until 700
PM CDT....
AT 629 PM CDT, a strong thunderstorm was located 5 miles east of
Gerty, moving north at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3507 9606 3505 9607 3505 9609 3477 9609
3477 9630 3512 9639 3515 9606
TIME...MOT...LOC 2329Z 174DEG 28KT 3481 9619
..speg.Local storm report, Oct 7, 7:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD CARNEGIE 35.10N 98.60W
10/07/2018 CADDO OK LAW ENFORCEMENT
FLASH FLOODING WITH DEPTHS UP TO 3 FEET ON RESIDENTIAL
STREETS.
&&
JT/FMLocal storm report, Oct 7, 8:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM FLASH FLOOD MANGUM 34.88N 99.50W
10/07/2018 GREER OK FIRE DEPT/RESCUE
FLOOD WATERS HAVE RESULTED IN CLOSURE OF SEVERAL STREETS
AND FLOODING INTO HOMES.
&&
TLINDLEYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:16 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher, Logan | 5 hr |
| Oct 7, 7:42 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Greer, Jackson, Kiowa, Washita | 4 hr |
| Oct 7, 8:22 PM CDT | Areal Flood Advisory | OUN | Beckham, Blaine, Caddo, Custer, Washita | 4 hr |
| Oct 7, 8:35 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Oct 7, 8:55 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 4 days |
| Oct 7, 8:59 PM CDT | Special Weather Statement | OUN | Logan | 31 min |
| Oct 7, 9:22 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Custer, Washita | 2 hr |
| Oct 7, 9:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Oct 7, 10:20 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer | 115 min |
| Oct 7, 10:44 PM CDT | Flash Flood Warning | OUN | Blaine, Custer, Dewey | 61 min |
| Oct 7, 11:31 PM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Comanche, Custer, Greer, Jackson and 2 more | 6 hr |
| Oct 7, 11:34 PM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Dewey, Roger Mills | 3 hr |
| Oct 7, 11:40 PM CDT | Flash Flood Warning | OUN | Blaine, Custer | 3 hr |
| Oct 8, 12:04 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Major | 3 hr |
| Oct 8, 1:04 AM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay | 3 hr |
| Oct 8, 2:35 AM CDT | River Flood Warning | OUN | Blaine, Canadian | 58 hr |
| Oct 8, 2:59 AM CDT | River Flood Warning | OUN | Atoka | 67 hr |
| Oct 8, 4:12 AM CDT | Areal Flood Advisory | OUN | Harper, Woods, Woodward | 3 hr |
| Oct 8, 9:06 AM CDT | Areal Flood Advisory | OUN | Dewey, Major, Woods, Woodward | 3 hr |
| Oct 8, 9:25 AM CDT | River Flood Warning | OUN | Grant, Kay | 4 days |
| Oct 8, 9:26 AM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 3 days |
| Oct 8, 9:49 AM CDT | River Flood Warning | OUN | Custer, Washita | 48 hr |
| Oct 8, 9:51 AM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 4 days |
| Oct 8, 9:56 AM CDT | River Flood Warning | OUN | Caddo, Garvin, Grady | 6 days |
| Oct 8, 10:15 AM CDT | River Flood Warning | OUN | Canadian | 55 hr |
| Oct 8, 10:16 AM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 4 days |
| Oct 8, 11:34 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Major and 1 more | 3 hr |
| Oct 8, 11:59 AM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Oct 8, 12:42 PM CDT | Special Weather Statement | OUN | Grant | 18 min |
| Oct 8, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 14 min |
| Oct 8, 1:54 PM CDT | Special Weather Statement | OUN | Garfield | 51 min |
| Oct 8, 2:35 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Major | 4 hr |
| Oct 8, 4:01 PM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 4 days |
| Oct 8, 5:20 PM CDT | Areal Flood Advisory | OUN | Canadian, Grady | 3 hr |
| Oct 8, 5:30 PM CDT | Areal Flood Advisory | OUN | Kingfisher | 3 hr |
| Oct 8, 6:02 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 118 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.